Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 96, NWS Nashville, TN

July 12, 1998Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 12, 1998, 9:23 PM CDT for Lawrence County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 1998, 9:23 PM CDT (02:23 UTC)
Expired
Jul 12, 1998, 11:25 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Lawrence County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
755 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 130222
FFWBNA
TNC099-130425-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
923 PM CDT SUN JUL 12 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN MIDDLE TENNESSEE

* UNTIL 1125 PM CDT

* AT 920 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A  THUNDERSTORM WITH VERY HEAVY RAIN JUST EAST OF
LAWRENCEBURG MOVING SLOWLY TO THE NORTHWEST. BETWEEN 8 AND 9 PM THE
LAWRENCEBURG AIRPORT MEASURED 1.5 INCHES OF RAIN. MEANWHILE DOPPLER
WEATHER RADAR ESTIMATED CLOSE TO 2 INCHES OF RAIN FALLING JUST
SOUTHEAST OF LAWRENCEBURG. AN ADDITIONAL HALF TO ONE INCH OF RAIN
WILL LIKELY FALL IN THE LAWREdNCEBURG VICINITY BETWEEN 915 AND 10PM
CDT.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 8:25 PM CDT, 58 minutes earlier.

Area forecast discussion, Jul 12, 8:25 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
825 PM CDT SUN JUL 12 1998

AMS BECMG MORE MOIST AS EVIDENT BY K INDEX THIS EVENING OF 39/40. 01Z
ADAP ALSO DEPICTS AREA OF SFC MSTR CNVGNC NW-SE OVR MID TN IN CLOSE
PROXIMITY TO WK SFC BDNRY. THRFR XPCT WDLYSCT/SCT SHWRS AND TSTMS TO
PERSIST THRUOUT THE NIGHT.

WITH CLD COVER BECMG MORE PROMINENT AND SFC DEWPTS INCRSG...MAY WANT TO
RAISE OVRNIGHT TEMPS TO ARD 70 FOR LOCALES NR PLATEAU. 6LWR 70S LOOKS
FINE ATTM FOR RMDNR OF MID TN.
09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:33 PM CDTFlash Flood WarningOHXLawrence62 min
Jul 13, 2:53 PM CDTFlash Flood WarningOHXMaury2 hr
Jul 13, 4:40 PM CDTFlash Flood WarningOHXGiles, Lawrence, Maury3 hr

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.